News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: stomach probllems


 dre_gordon2002 - Thu Feb 03, 2005 8:48 am

Hello, my problem started when i took some anitbotics (amoxocillin) for an ear infection. After completing the course i started getting hear burn and pains in my stomach. I was also getting sharp pains in my chests and along my arms. They checked my heart and blood pressure (which was fine). My throat feels swollen and food passes down slowly ( i can feel it going down), when it first started i was walking and got a pain in my back (in the middle) and i could hardly breath becasue my throat had swollen up so badly. Just below my chest i felt something rising up something pussing up, then after a few days it went down. The other thing was that my nerves are acting really funny, i get twiches all over my body. Mainly in my headat the corner the top every second or two it will twich, if i am doing things (out and about) then it will stop twiching. The ear infection has come back and i am not sure what to do. The stomach feels very sore and my Poo was been green and black at times but not all the times. If i don't eat i get alot of wind and this causes me to get heart burn (like first thing in the morning). The hospital have told me that it will get better in a few months.. What do i do? Please help
 Kathy C, RN - Sun Feb 06, 2005 3:45 pm

Hi Gorden, When you said the hospital told you it would get better in a few months what did they tell you was wrong? Just a guess it sounds like gastritis from taking the antibiotic.
Gastritis
Gastritis is not a single disease, but several different conditions that all have inflammation of the stomach lining. Gastritis can be caused by drinking too much alcohol, prolonged use of nonsteroidal anti-inflammatory drugs (NSAIDs) such as aspirin or ibuprofen, or infection with bacteria such as Helicobacter pylori (H. pylori). Sometimes gastritis develops after major surgery, traumatic injury, burns, or severe infections. Certain diseases, such as pernicious anemia, autoimmune disorders, and chronic bile reflux, can cause gastritis as well.

The most common symptoms are abdominal upset or pain. Other symptoms are belching, abdominal bloating, nausea, and vomiting or a feeling of fullness or of burning in the upper abdomen. Blood in your vomit or black stools may be a sign of bleeding in the stomach, which may indicate a serious problem requiring immediate medical attention.

Treatment usually involves taking drugs to reduce stomach acid and thereby help relieve symptoms and promote healing. (Stomach acid irritates the inflamed tissue in the stomach.) Avoidance of certain foods, beverages, or medicines may also be recommended.

If your gastritis is caused by an infection, that problem may be treated as well. For example, the doctor might prescribe antibiotics to clear up H. pylori infection. Once the underlying problem disappears, the gastritis usually does too. Talk to your doctor before stopping any medicine or starting any gastritis treatment on your own.

Make sure you tell your physician about your reaction after taking amoxicillin, there are other choices of antibiotics you can take.
Good luck.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here